Heavy Snow, Baker
- When
- November 25, 3:00 PM MST to 6:00 PM MST
- Where
- Baker forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 44.709, -117.675 (the zone’s center; the record gives no point)
See narrative for Idaho.
1 heavy snow, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Nov 25, 10:20 AM MST, 4 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE IDAHO 1020 AM MST TUE NOV 25 2003 .DISCUSSION...NO UPDATES TO ZONES NEEDED AT THIS TIME. 12Z ETA /GFS SIMILAR AND FOLLOWING TREND OF EARLIER MODELS IN DIGGING SERIES OF GULF OF ALASKA S/WV TROUGHS THROUGH REGION IN STRONG WEST-NORTHWEST H3 JET CORE THROUGH WED. 1ST S/WV ALONG WA COAST AT 16Z WITH ASSOCIATED SURFACE COLD FRONT CROSSING WA/NORTHERN ORE CASCADES. SATELLITE PIXS/RADAR OBS SHOWING GOOD OROGRAPHIC LIFT ALONG AHEAD OF FRONTAL BAND FROM ID PANHANDLE SOUTHEAST TO NORTHEAST ORE. THIS SYSTEM MOVES THROUGH CWFA TODAY WITH SNOW SLOWLY INCREASING OVER NORTHERN ZONES AND CONTINUING AS SNOW SHOWERS THIS EVENING IN POST-FRONTAL AIR MASS BUT STILL GOOD OROGRAPHIC LIFT DUE TO STRONG WESTERLY WINDS ALOFT. SNOW ADVISORY FOR NORTHERN MOUNTAINS LOOKS GOOD SINCE MOISTURE IS A LITTLE LIMITED AND SNOW ACCUMULATIONS WOULD NOT REACH WARNING LEVELS. MODELS PUSH 2ND S/WV INTO AREA LATER TONIGHT CONTINUING SNOW INTO WED. THIS 2ND SYSTEM STILL IN NORTHERN GULF OF ALASKA AND DIFFICULT TO FIND ON WATER VAPOR PIXS. HOWEVER WITH JET STILL OVER AREA OROGRAPHIC LIFT WILL GOOD FOR CONTINUE SNOW SHOWERS NORTHERN HALF OF CWFA. MODELS CONTINUE TO INDICATE SNOW WED IN LOWER VALLEY FLOORS AS OPPOSED TO CURRENT ZONE FORECASTS WHICH HAVE MORNING SNOW CHANGING TO RAIN SHOWERS IN THE AFTERNOON. WILL LOOK AT THIS A LITTLE CLOSER FOR AFTERNOON PACKAGE. 3RD S/WV WEST OF ALEUTIAN ISLANDS AT 16Z DIGS SOUTHEAST INTO DEEPENING 145W TROUGH LATE WED/WED NIGHT WHICH FORCES BUILDING HIGH PRESSURE RIDGE AROUND 130W. THIS TURNS UPPER FLOW OVER CWFA MORE NORTHWESTERLY AS UPPER JET BEGINS LIFTING NORTH OF AREA FOR DRYING TREND. EASTERN PACIFIC TROUGH CONTINUES TO DEEPENING AND DRIFT SLOWLY TOWARD WEST COAST THANKSGIVING DAY WITH HIGH PRESSURE RIDGE MOVING OVER REGION FOR CLEARING SKIES AND WARMING TEMPS THU/FRI. TEMPS AROUND NORMAL THU /FRI WITH DRY CONDITIONS. .PREVIOUS SHORT TERM...FOR SOUTHEAST OREGON AND SOUTHWEST IDAHO. COOL AND RELATIVELY MOIST NORTHWEST FLOW WILL CONTINUE TODAY AND WEDNESDAY. TWO SHORTWAVE TROUGHS EMBEDDED IN THE FLOW WILL BE AFFECTING OUR AREA. THE 1ST WAVE WILL ARRIVE LATER THIS MORNING AND SPREAD LIGHT SNOW ACROSS OUR AREA FAVORING THE ZONES NORTH OF INTERSTATE 84. THIS WAVE WILL AFFECT US THROUGH EARLY EVENING. A 2ND AND WEAKER WAVE WILL ARRIVE LATE TONIGHT AND FAVOR MAINLY NORTHERN ZONES THROUGH EARLY WED AFTERNOON. DRIER NORTHWEST FLOW ALOFT WILL TAKE OVER WED NIGHT AND THURSDAY AS AN UPPER RIDGE BUILDS IN FROM THE WEST GIVING OUR AREA A DRY THANKSGIVING DAY. THE 1ST WAVE IS STRONGER THAN MONDAY/S SYSTEM. FIGURE THE NORTHERN MOUNTAINS WILL SEE 3 TO 5 INCHES AND WILL CONTINUE THE SNOW ADVISORY FAVORING THE IDAHO WEST CENTRAL MOUNTAINS AND THE BOISE MOUNTAINS. BAKER COUNTY MOUNTAINS SHOULD SEE LESSER AMOUNTS. SNOW FOR THE TREASURE AND MAGIC VALLEYS MAY CAUSE SOME PROBLEMS FOR THE AFTERNOON/EVENING COMMUTE. BUT EXPECT ACCUMULATIONS TO BE BELOW VALLEY ADVISORY LEVELS...FIGURE AN INCH OR LESS OF SNOW FOR THE VALLEYS. TEMPERATURES WILL BE ABOUT 4 DEGREES BELOW NORMAL TODAY THEN AROUND NORMAL FOR WED AND THANKSGIVING DAY THURSDAY. .PREVIOUS LONG TERM...THE EXTENDED PERIOD CONTINUES TO LOOK WET...HOWEVER NEWEST MODEL RUNS SUGGEST A CUT-OFF LOW FORMING OFF THE CA COAST WITH THE FRIDAY/SATURDAY FRONTAL SYSTEM. MUCH MODEL DISAGREEMENT CONCERNING THE CUTOFF IDEA AND THUS FORECAST CONFIDENCE HAS DECREASED TODAY. CURRENT THINKING IS MORE IN LINE WITH THE ECMWF SOLUTION OF A SLOW FRONTAL PASSAGE AND A MUCH WEAKER PIECE OF ENERGY CUTTING-OFF THAN THE MRF WOULD SUGGEST. I HAVE WARMED TEMPERATURES ON THE ORDER OF 3 TO 5 DEGREES IN THE SATURDAY-MONDAY TIMEFRAME. BEST CHANCE FOR PRECIPITATION LOOKS TO BE ON FRIDAY/SATURDAY WITH SNOW LEVELS RISING SUCH THAT SNOW IS CONFINED TO THE HIGHER MOUNTAINS. && WATCHES/WARNINGS/ADVISORIES... .ID...SNOW ADVISORY WCNTRL/BOI MTNS (ZNS 11/13) 10AM-10PM TODAY. .OR...NONE. && DISCUSSION............KP PREVIOUS SHORT TERM...TE PREVIOUS LONG TERM....RH
IDZ011>016-028>030-ORZ061>064-261300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 600 AM MST TUE NOV 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY SNOW ADVISORY FOR THE WEST CENTRAL AND BOISE MOUNTAINS OF IDAHO FOR 3 TO 5 INCHES OF NEW SNOW FROM 10AM TO 10PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. . SPOTTER INFORMATION STATEMENT. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITION AND SNOW FALL AMOUNTS TO THE NATIONAL WEATHER SERVICE OFFICE IN BOISE USING THE 1-800 SEVERE WEATHER HOTLINE.
The national radar mosaic for the moment the first event began.
1 heavy snow. Local standard time, as filed.
See narrative for Idaho.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2003Every state in 2003This day in weather historyWarnings in Oregon, November 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5336520.